• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Sleep and Anxiety / Depression

F

fer1

Well-known member
Joined
Nov 14, 2020
Messages
121
Location
Ireland
I just have a question and would like some opinions. I had a major depression with a suicide attempt and was hospitalised for the main part of three months. During hospital, to sleep, had a combination of Benzos and zorclone. After leaving hospital, I was on a small dose of Xanax and a prescription of Lithium and Mirtazipine.
Now, 4 months after hospital, things are OK. However, I am extremely worried about sleep. I am sleeping- but feel that it is the Lithium - Mirtaz which is sedating me.
I'm very, very worried about becoming dependent on medications to sleep. I know that Lithium and Mirtazipjne are not sleeping pills. But they have a sedative effect.
So, I'm a little stressed at the moment thinking how I am dependent on "pharmacological sleep"
Has anyone out there had an experience where they took meds long term for sleep?
If so,it it POSSIBLE to live / sleep without them?After taking sleep meds,did you go back to normal?
Would love to hear some of your opinions.
 
B

Blue Opal

Guest
Hi again!
Sorry to hear about your suicide attempt and hospitalisation.
So to answer your questions, I've been on seroquel for 13 years and it helps me sleep (among other things). I am very dependent on it; I've tried to lower the dose multiple times only to fail due to sleep problems and recurring depression. I might have tapered too fast though. (Last time I tried I did the 10% per month reduction but that was probably still too fast)
But, antipsychotics are extremely hard to discontinue. The meds you're on do make you dependent on them for sleep, especially mirtazapine. I've used that one too and could only stop taking it when I started taking seroquel.
Lithium should be easier I think. But even mirtazapine should be easier to lower than seroquel. Something to keep in mind is the longer you're on them, the harder it gets.
I totally understand your worries because I feel exactly the same. I fear I will have to take seroquel for the rest of my life and I don't think that is a very irrational fear.
If you don't have terrible side effects or fear of long term side effects I wouldn't worry too much. You do need those meds. From your other thread I understand you do get bad side effects from lithium so I think it would be wise to taper that one first and see how you feel on a lower dose.

Best of luck.
 
H

HyperThinker

New member
Joined
Dec 13, 2020
Messages
1
Location
Portugal
Hello ,
I had the same problem , due to anxiety and hyper-active problems since a kid a used pills to sleep wich ended causing me stomach problems and of course the "addiction" .
Once the stomach problems where so serious i really had to stop to take those sleeping pills , during the first days it was a living hell , because i still had a stomach hurting and on top of that i couldnt even sleep...

A friend of mine sugested me that i listen to a specific type of music or sounds that should induce my brain and mind into a calm and relaxing state , i was so desperate that i gave it a chance,

so , first thing in the morning i use to play some nice and quite vibes to actually tell my brain wich mood i want to be in , i started to do it day after day till my brain gets into a "routine" around those vibes , i started to feel much better and i started to repeat the process at the end of the working day , and i ended up finding out that , the miraculous Hour for me (combined with the others) , was that 1 or 2 hours before sleeping...

i just lay on my bed , and listen to this type of sounds and my brain starts to travel to a very nice place where i can find calm and peace and eventualy i fall a sleep and have those beautifull 8hour sleep that we should have every single day in order to wake up in a pre disposition to set a good mood .

if there are anybody here who can relate to these picture/situation and want to give it a try , i will leave here a video that i am currently using foe me and the people around me in the same situation.

An important thing i have been learning with the years is that , we allways should give our selfs another chance of getting better , because at the end of the day , that what we all are looking for.

Honestly hope that this will help you on your strugle and belive me its possible and the most important thing its , YOU ARE NOT ALONE AND YOU ARE HERE FOR A REASON .

Press Play and let yourself Heal :) PEACE AND A LOT OF GOOD VIBRATIONS !
Thank Me Later !

<iframe width="560" height="315" src="
" frameborder="0" allow="accelerometer; autoplay; clipboard-write; encrypted-media; gyroscope; picture-in-picture" allowfullscreen></iframe>
 
T

treasurebox

Well-known member
Joined
Aug 14, 2018
Messages
509
Location
Philippines
I have been taking Lithium for 11 years. It is making me dizzy. I get enough sleep and that is good for me.
 
F

fer1

Well-known member
Joined
Nov 14, 2020
Messages
121
Location
Ireland
I have been taking Lithium for 11 years. It is making me dizzy. I get enough sleep and that is good for me.
Do you think Lithium plays a role in your good sleep? I am noticing my sleep disimproving over time,as the sedative effects of Li seem to fade.
 

Similar threads

Top